Hail, Lane
- When
- May 10, 4:05 PM CST
- Where
- Lane County, 2.82 mi S of Healy
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.560, -100.630
A few severe thunderstorms were observed during the late afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A few severe thunderstorms were observed during the late afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 10, 1:35 PM CST, 2 hours 30 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 235 PM CDT TUE MAY 10 2016 ...Updated Long Term... .SHORT TERM...(This evening through Wednesday) Issued at 1225 PM CDT Tue May 10 2016 A clear sky across SW KS this afternoon under temporary high pressure ridge axis. Temperatures climbing well above normal well into the 80s. Strong closed low well to our north in SE Montana at midday will strengthen further as it tracks into North Dokota through Wednesday morning. Associated cold front will track across SW KS tonight, reaching the far northern zones around 7 pm, Hays and Garden City by 10 pm, Dodge City around midnight, and clearing Barber county around sunrise. Expecting post-frontal high-based elevated convection to initiate in E Colorado this afternoon, and then track east across NW Kansas through this evening. Rainfall opportunities will strongly favor the northern zones through tonight. With inverted-V profiles, some storms across the northern counties may produce downburst wind gusts of 50-60 mph, as seen in the SPC outlook. Cold front passage expected to be dry across the central and southern zones. North/ME wind gusts of 30-40 mph are likely this evening and through the night, with the strongest winds expected in the vicinity of Garden City. Low stratus clouds will invade behind the front for several hours through sunrise Wednesday. Lows tonight from the mid 40s NW to near 60 at Kiowa in Barber County. Wednesday...Stratus breaks up quickly during the morning. Markedly cooler with a gusty N/NE wind continuing. Most locales topping out in the lower 70s. Lingering showers will wrap up early across the NE zones, with the next shortwave spreading showers into the western zones late. Most locations will be dry for most of Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 235 PM CDT Tue May 10 2016 Wednesday Night...Shortwave passes with scattered showers and a few thunderstorms favoring the SW counties. Thursday...Dry and several degrees warmer. Afternoon highs in the low to mid 70s. Light winds will make for a fantastic spring day in SW KS! Friday...Dry and warmer. Highs in the low to mid 80s. SW winds return Friday afternoon, helping with downslope and prefrontal warming. Afternoon high temperatures Friday may need to be increased further in later forecasts. Strong cold front swings through SW KS Friday night, with gusty N/NE winds, as GFS/ECMWF builds a 1028 mb surface high over Nebraska by Saturday morning. This frontal passage is expected to be dry. Most locales dry, but models hang up front stationary just to our south, and hint there may be a few thunderstorms SE zones Saturday afternoon. Saturday...Much cooler. GFS is most aggressive with this cooling, taking 850 mb temps at Dodge City down to 7C. Afternoon highs well below normal in the lower 60s. Sunday through Tuesday...Periods of rain, scattered showers and thunderstorms. Cooler surface airmass remains entrenched over SW KS through this period, with moisture and shortwaves overrunning from time to time. Cool eastern U.S. anticyclone expected to dominate SW KS weather, with periods of stratus and temperatures well below normal in the 50s and 60s. Any severe weather potential with this pattern would stay to our south across W TX. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1200 PM CDT Tue May 10 2016 VFR will continue through 00z Wed, with SE winds increasing in velocity. Strong cold front expected to arrive at HYS/GCK by 03z Wed, and DDC by 06z. N/NE wind gusts over 30 kts are likely for a few hours after frontal passage. Impacts from convection will be limited with sparse moisture and best dynamics passing to the north. Mentioned VCTS at GCK, although most likely any -TSRA will pass to the north of the GCK airport. Best confidence of -TSRA is at HYS during the 03-09z time frame. No mention of precip/convection in the 18z DDC TAF. Largest impact to aviation will be a period of MVFR/locally IFR stratus behind the cold front through sunrise Wednesday at HYS and DDC. Stratus will break up after 15z Wed, with continued gusty N/NE winds. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 71 48 74 / 20 20 20 10 GCK 51 70 47 73 / 40 20 20 0 EHA 49 70 47 72 / 10 30 40 10 LBL 52 73 47 73 / 10 30 40 10 HYS 53 69 45 73 / 50 20 10 0 P28 60 76 51 75 / 20 20 20 10 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Turner LONG TERM...Turner AVIATION...Turner
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 419 AM CDT TUE MAY 10 2016 KSZ030-031-043>046-061>066-074>081-084>090-111000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 419 AM CDT TUE MAY 10 2016 /319 AM MDT TUE MAY 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO FAR WESTERN KANSAS WITH A COLD FRONT EARLY THIS EVENING, THEN PROGRESS ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS LATER THIS EVENING AND OVERNIGHT. THE BEST AREA FOR HAIL OF DIME SIZE TO NEAR QUARTER SIZE, AND STRONG WINDS TO 50 TO 60 MPH WILL BE NORTH OF A GARDEN CITY TO JETMORE AND LARNED AREA THIS EVENING. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DISCUSSION...THUNDERSTORMS CHANCES INCREASE ON WEDNESDAY NIGHT MAINLY WEST OF A SCOTT CITY TO DODGE CITY AND MEDICINE LODGE AREA. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AND INTO SUNDAY AND MONDAY. SEVERE THUNDERSTORMS LOOK UNLIKELY AT THIS TIME. HAZARDS WEATHER RISK... WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... NO HAZARDS. SATURDAY... LIMITED LIGHTNING RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
The Dodge City radar (KDDC), 106 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639670, 639671.